With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
This is probably the most ridiculous question. I had a TAH/BSO almost 4 weeks ago. I have chosen not to take hormones at this point. My question is this. How long does it take for your natural hormones to completely leave your body? Is it immediate? I have been on an antidepressant (well before surgery) so depression isn't the problem, but some times I feel a little pms-like. So are these "old" hormones still floating around in there? Thanks!
I am six months post op (tah/bso) and have wondered about this too. So far I have only had occasional sleep problems and warm spells....and those seem to come about one week a month. Its like I am still "cycling"!! I wondered if it was still possible I still had estrogen stored in my fat cells. (got plenty of those! ) My doctor said that some women notice an immediate difference, and others are fine without HRT. I keep waiting for the other shoe to drop, but so far, so good.
I saw my doctor today and asked about when the stored up hormones would be gone and she told me if I'm already "flashing", which I am, that this is as bad as it will get. I'm 4 weeks post op now. She also told me that those symptoms may go away shortly. I had ovaries out, and am trying no HRT although I bought some black cohosh today and am putting on a little OTC progesterone cream.
I also had (though had planned on a TVH) a TAH/BSO, five weeks ago yesterday.
By my one-week appointment I had been having at least one
"out of the blue" crying spell a day for five days, and was having insomnia. Although my doc said she normally waits 2-3 weeks to start someone on an estrogen patch, she said after asking me some questions that it sounded like I should start then, which I did, and it helped tremendously. I am using the .075 mg. Climara weekly patch.
I know that my ovaries were working very well (despite cysts and bleeding) prior to surgery, and she said that when someone's body has still been producing a high level of hormones then maybe they will notice the drop in estrogen level sooner after having the surgery that we had. ( I also had had PMS most of my adult life - so maybe if people are very sensitive to hormone changes it makes a difference too).
My impression from what I've read here is that everyone is different. I would go by how you are feeling - if it interferes at all with your daily functioning, or you feel easily overwhelmed or other symptoms unusual for you, I would call your doctor and talk it over with him/her.
I was kind of afraid of sounding like I was "already" complaining, but am I ever glad I did, because I really feel okay now.